Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Binghamton, NY

May 3, 2012Cayuga County, Onondaga County, Seneca County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 3, 2012, 11:35 PM EDT for Cayuga County, Onondaga County, Seneca County, New York. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 11:35 PM EDT (03:35 UTC)
Expired
May 4, 2012, 12:13 AM EDT
In force
38 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY

The radar

The Ft Drum radar (KTYX), 100 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 11:49 PM EDTHAIL 1.252 Ssw Montezuma, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS51 KBGM 040335
SVRBGM
NYC011-067-099-040430-
/O.NEW.KBGM.SV.W.0006.120504T0335Z-120504T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1135 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK...
  CENTRAL ONONDAGA COUNTY IN CENTRAL NEW YORK...
  NORTH CENTRAL SENECA COUNTY IN CENTRAL NEW YORK...

* UNTIL 1230 AM EDT.

* AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MONTEZUMA...AND MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THROOPSVILLE BY 1148 PM EDT...
  SENNETT BY 1154 PM EDT...
  JORDAN BY 1158 PM EDT...
  SKANEATELES BY 1204 AM EDT...
  MARCELLUS BY 1210 AM EDT...
  CAMILLUS BY 1214 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4312 7605 4282 7607 4295 7690 4302 7688
      4303 7650 4310 7650 4311 7648 4312 7647
TIME...MOT...LOC 0335Z 274DEG 30KT 4302 7674

$$

HEDEN
1 follow-up statement
938 
WWUS51 KBGM 040413
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1213 AM EDT FRI MAY 4 2012

NYC011-067-099-040423-
/O.CAN.KBGM.SV.W.0006.000000T0000Z-120504T0430Z/
ONONDAGA NY-SENECA NY-CAYUGA NY-
1213 AM EDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAYUGA...NORTH CENTRAL
SENECA AND CENTRAL ONONDAGA COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4312 7605 4282 7607 4295 7690 4302 7688
      4303 7650 4310 7650 4311 7648 4312 7647
TIME...MOT...LOC 0413Z 274DEG 30KT 4300 7631

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:12 PM EDT, 23 minutes earlier.

Area forecast discussion, May 3, 11:12 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1112 PM EDT THU MAY 3 2012

.SYNOPSIS...
HIT AND MISS SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY
ACROSS NORTHEAST PENNSYLVANIA...WILL BECOME MORE WIDESPREAD LATER
TONIGHT AND FRIDAY...AS A COLD FRONT ULTIMATELY APPROACHES THE
REGION. THE FRONT WILL PUSH SOUTH OF THE AREA FRIDAY NIGHT...WITH
MAINLY DRY AND A BIT COOLER WEATHER EXPECTED THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
11 PM UPDATE...SPC MESO PAGE STILL SHOWS SBCAPES OF 500 TO 1000
J/KG UP THROUGH THE FINGER LAKES ROUGHLY EAST TO 81. MAIN THREAT
OF SEVERE WEATHER THROUGH THE NEXT FEW HOURS SHOULD BE HERE...WITH
STORMS MAINTAINING AS THUNDERSTORMS FARTHER SOUTH AND EAST BUT
LOSING THEIR CHANCES AT BECOMING SEVERE.

HAIL CONTINUES TO BE THE MAIN THREAT TONIGHT WITH A SMALL
INVERSION ON THE 0Z BUFFALO SOUNDING LIKELY KEEPING STRONGER WINDS
FROM MIXING DOWN. MUCH LIKE EARLIER TONIGHT...WE STILL HAVE
INSTABILITY TO WORK WITH BUT LIMITED SHEAR IS KEEPING STORMS MORE
OF A PULSE NATURE WITH CORES BRIEFLY GETTING TO OR JUST EXCEEDING
SEVERE CRITERIA BEFORE COLLAPSING. WITH INSTABILITY BEGINNING TO
DECREASE...EXPECT SEVERE WEATHER THREAT TO DIMINISH WITH TIME WITH
AGAIN THE MAIN THREAT BORDERLINE HAIL....MAINLY IN THE PENNY TO
QUARTER SIZE RANGE. SCT. THUNDERSTORMS NOW WILL TRANSITION TO A
LINE MOVING ACROSS THE AREA THROUGH MIDNIGHT.

9 PM UPDATE...QUICK UPDATE GIVEN THE ONGOING CONVECTION. BASED ON
THE HRRR...MAIN UPDATE WAS TO INCLUDE CHANCE FOR T-STORMS ACROSS
THE SOUTHERN TIER OF NY INTO NORTHERN PA THROUGH 05Z. PREVIOUS
AFD IS BELOW.

4 PM THU UPDATE... STABILITY GRADIENT IS QUITE EVIDENT
ATTM...BOTH ON OBSERVED PARAMETERS AND SAT/RADAR IMAGES...WITH
MUCH BETTER TSTM POTENTIAL EVIDENT ACRS THE TWIN TIERS AND OUR SRN
ZNS...VERSUS ELSEWHERE IN THE CWA. BASED ON THE COLLOCATION OF
INSTAB AND WEAK FORCING THROUGH ABT 01-02Z...FROM THE SRN TIER OF
NY SWD THROUGH NE PA...WE'LL CARRY SCTD SHRA/TSRA...WITH LTL OR NO
ACTIVITY EXPECTED FOR THE REST OF THE FA. SOME OF THESE STORMS MAY
HAVE TO BE WATCHED CLOSELY...AS VERY WEAK LOW-LVL SHEAR ACTUALLY
IS PROGGED TO IMPROVE A BIT THROUGH THIS EVE...AND A WEAK SFC
BNDRY REMAINS IN THE VICINITY.

LATER TNT (AFTER ABT 06Z)...ANOTHER CLUSTER OF SHRA/TSRA SHOULD
MOVE INTO UPSTATE NY FROM THE W (REMNANTS OF CURRENT COMPLEX ACRS
MI AND SRN ONT). THUS...WE'LL INCREASE POPS LATE AT NGT TO
LIKELY/NUMEROUS VALUES...TAPERING BACK TO CHC/LOW CHC DOWN OVER NE PA.

PREV DISC... 1045 AM UPDATE... AS OF LATE MRNG...SAT IMAGERY
INDICATES THAT LWR CLDS ARE HANGING TOUGH ACRS NRN/ERN PTNS OF THE
FA...WITH MUCH OF THE CNTRL SRN TIER/BRADFORD CNTY PA INTO
SUNSHINE. IN ALL LIKELIHOOD...THE ST LYR WILL ERODE A BIT FURTHER
THIS AFTN...AS BLYR HEATING WORKS ON THE LOW CLOUD MASS.
THUS...PTLY TO MOSTLY SUNNY SKIES SHOULD BE THE RULE THROUGH AT
LEAST MID-AFTN...ROUGHLY W OF A LN FROM AUBURN-KBGM-KAVP...WITH
MUCH MORE LIMITED SUN FARTHER TO THE E...DEEPER INTO THE MARITIME
AMS N/E OF A WEAK SFC BNDRY. OVERALL...WE ONLY TWEAKED THIS AFTN'S
MAX TEMP GRID SLIGHTLY FROM EARLIER PROJECTIONS...TRYING TO SHOW A
SW-NE GRADIENT ACRS THE RGN.

AS FAR AS CONVECTIVE POTENTIAL IS CONCERNED...INSTAB IS BUBBLING
UP ATTM ACRS WRN NY/PA...GENERALLY TO THE W AND S OF OUR CWA. WE
DO ANTICIPATE THAT THE AMS WILL BECOME AT LEAST SOMEWHAT UNSTABLE
IN OUR WRN/SRN ZNS THIS AFTN (ML CAPES PERHAPS 500-1000...WHERE
SUNSHINE IS MOST PREVALENT). AT ISSUE IS A MID-LVL WARM LYR
(825-700 MB) ON THIS MRNG'S KBUF SNDG. GIVEN ONLY WEAK UPR-LVL
FORCG...IT MAY BE DIFFICULT TO PUSH AIR PARCELS PAST THIS RGN OF
CIN. GIVEN THAT HRRR/LOCAL WRF GUIDANCE IS HINTING AT SOME
CONVECTIVE DEVELOPMENT AFTER 18Z WRN/SRN PTNS OF THE FA (WHERE
THERE WILL BE SOME INSTAB...AS MENTIONED BEFORE)...WE'LL HEDGE OUR
BETS AND GO WITH SCTD SHRA/TSRA THIS AFTN...FROM NEAR KELM SEWD
INTO NE PA. ELSEWHERE...WE THINK ANY ACTIVITY WILL BE AT A
MINIMUM...AND POPS WILL BE QUITE LOW.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FOR FRI...A MUDDY PICTURE IS THERE ATTM WITH REGARDS TO CONVECTIVE
POTENTIAL. WHILE THE MAIN SFC COLD FRNT SHOULD BE CROSSING THE FA
AT A DIURNALLY FAVORABLE TIME OF DAY (AFTN INTO EARLY
EVE)...VEERING WINDS SHOULD WELL PRECEDE THIS BNDRY (MINIMIZED
CONVERGENCE)...AND THE DEGREE OF CLEARING/SUNSHINE IS UNCERTAIN
BEHIND EARLY AM ACTIVITY. FOR NOW...WE'LL MAINTAIN CONTINUITY AND
CALL FOR SCTD SHRA/TSRA...CONCENTRATED UP N IN THE AM...THEN FROM
AFTN ONWARD ACRS NY'S SRN TIER AND NE PA. THE FLOW SEEMS MORE
UNIDIRECTIONAL THAN IT IS ATTM (WNW OVER A DEEP LYR)...BUT IS ALSO
STGR IN MAGNITUDE. AS MENTIONED BEFORE...THE INSTAB IS A QUESTION
MARK...AND DEPENDS ON BLYR HEATING. MODEL PROGS ARE FOR ML CAPES
IN THE 500-750 RANGE FRI AFTN.

AT ANY RATE...WE SHOULD SEE A DECREASE IN ACTIVITY BY EARLY FRI
EVE...AS THE AFOREMENTIONED FRNT PUSHES SWD. THEREAFTER...THE
WEEKEND LOOKS MOSTLY DRY...AS HIGH PRES NOSES SEWD FROM S-CNTRL CANADA.

TEMPS LOOK A LTL COOLER SAT/SUN...BUT AFTN HIGHS SHOULD STILL MAKE
IT INTO THE 60S-LWR 70S...SPCLY SAT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
220 PM UPDATE...WNW FLOW...TRANSITIONS TO UPPER RIDGING INTO EARLY
NEXT WEEK...BUT THINGS GET MUDDLED HEADING INTO MIDWEEK AS DEEP
TROUGH OR UPPER LOW DROPS INTO WESTERN GREAT LAKES AND SHIFTS OUR
WAY WITH TIME. THERE IS UNCERTAINTY AS TO IF THE RIDGING WILL BE
AMPLIFIED OR FLAT EARLY IN THE WEEK. OVERALL...IT LOOKS LIKE A
FAIRLY DIRTY RIDGE WITH EMBEDDED WAVES PASSING THROUGH
IT...FAVORING A FLATTER RIDGE. THAT COMBINED WITH FAIRLY LARGE
HIGH OFF THE COAST...KEEPING A SOUTHEASTERLY SURFACE FLOW INSTEAD
OF SOUTHWESTERLY...FAVORS TEMPERATURES STAYING FAIRLY CLOSE TO
NORMAL RATHER THAN SURGING WELL ABOVE IT. CHANCE OF SHOWERS MONDAY
NIGHT THROUGH WEDNESDAY...NOT VERY COMMITTAL ON SPECIFIC TIMING.
PATTERN LOOKS TO FEATURE WARM FRONT AROUND MONDAY NIGHT/EARLY
TUESDAY...FOLLOWED BY COLD OR OCCLUDED FRONT IN THE LATE
TUESDAY/WEDNESDAY TIME FRAME. SLIGHTLY ABOVE NORMAL TEMPERATURES
/IF ANY/...WILL TRANSITION TOWARDS NORMAL TUESDAY/WEDNESDAY...WITH
TROUGHY PATTERN PROBABLY INBOUND BEYOND FOR A PERIOD OF AT LEAST
SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
WARM FRONT JUST SHIFTING NORTH AT 18Z...HAS ALLOWED MVFR CIGS TO
BREAK ACROSS THE AREA. HOWEVER...INCREASED SUNSHINE WILL SERVE TO
DESTABILIZE THE ATMOSPHERE THIS AFTERNOON...MAINLY TOWARDS KELM
AND KAVP WHERE THE SUN HAS BEEN OUT THE LONGEST. THESE TERMINALS
APPEAR BEST SET UP FOR POSSIBLE THUNDERSTORMS 21Z-01Z AS A WEAK
DISTURBANCE MOVES ACROSS AND HARNESSES THE INSTABILITY. KITH-KBGM
WILL BE MORE ON THE FRINGE OF INSTABILITY...BUT WILL STILL HAVE TO
WATCH THINGS CLOSELY. OVERNIGHT...IN WAKE OF CONVECTIVE
WAVE...MOIST NEAR-SURFACE LAYER...AND LIMITED CLOUD COVER
ALOFT...MAY LET LOW STRATUS AND/OR FOG DEVELOP TONIGHT.
HOWEVER...LOW CONFIDENCE IN THE DETAILS BECAUSE OTHER UPPER
DISTURBANCES COULD BRING MORE WAVES OF CONVECTION OVERNIGHT INTO
FRIDAY MORNING. FOR NOW...I ADDED AT LEAST SHOWERS TO THE NORTHERN
TERMINALS WHERE THERE IS A LITTLE MORE CONFIDENCE...WHILE BRINGING
IN MVFR CIGS KEKN-KITH AND IFR TO KBGM-KAVP. COLD FRONT AND UNSTABLE
AIR FRIDAY WILL CAUSE NEW THUNDERSTORMS TO DEVELOP FOR THE CENTRAL
AND SOUTHERN TERMINALS AS WELL...THOUGH MAINLY AFTER 18Z FRIDAY.

.OUTLOOK...

FRI AFTN-FRI NGT...PERIODS OF MVFR/BRIEF IFR RESTRICTIONS IN
SHOWERS/TSTMS...ESPECIALLY FRI.

SAT-MON...MAINLY VFR...EXCEPT PERHAPS LINGERING MVFR CIG SAT MRG.

MON NGT-TUE...POSSIBLE MVFR WITH -SHRA AROUND WARM FRONT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...HEDEN/MLJ
SHORT TERM...MLJ
LONG TERM...MDP
AVIATION...MDP
Hazardous weather outlook, May 3, 4:21 PM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT THU MAY 3 2012

NYZ009-015>018-023-025-036-037-044>046-057-042030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-DELAWARE-
421 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY THROUGH EARLY
AFTERNOON. SOME OF THESE STORMS COULD APPROACH SEVERE
LIMITS...WITH STRONG WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ022-024-055-056-062-PAZ038>040-043-044-047-048-072-042030-
STEUBEN-CHEMUNG-TIOGA-BROOME-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
421 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THESE
STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS AND HAIL
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE AFTERNOON OR
EARLY EVENING. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH
STRONG WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

In the hours before

Local storm report, May 3, 8:20 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             NEWFIELD                42.37N  76.58W
05/03/2012  E2.75 INCH       TOMPKINS           NY   PUBLIC

&&

EMG
Local storm report, May 3, 8:52 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             HORNELL                 42.32N  77.66W
05/03/2012  E1.00 INCH       STEUBEN            NY   PUBLIC

&&

EMG
Local storm report, May 3, 8:55 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             ITHACA                  42.44N  76.50W
05/03/2012  M1.00 INCH       TOMPKINS           NY   PUBLIC

0836 PM     HAIL             RICHFORD                42.35N  76.20W
05/03/2012  M1.00 INCH       TIOGA              NY   PUBLIC

&&

EMG
Local storm report, May 3, 8:59 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
859 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             AVOCA                   42.41N  77.42W
05/03/2012  M0.88 INCH       STEUBEN            NY   PUBLIC

&&

EMG
Local storm report, May 3, 10:00 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1000 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             2 SSW ITHACA            42.42N  76.52W
05/03/2012  M2.00 INCH       TOMPKINS           NY   PUBLIC

&&

EMG
Local storm report, May 3, 10:28 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1028 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             COOPERS PLAINS          42.18N  77.15W
05/03/2012  E0.75 INCH       STEUBEN            NY   PUBLIC

0730 PM     HAIL             MONTOUR FALLS           42.35N  76.85W
05/03/2012  M1.00 INCH       SCHUYLER           NY   PUBLIC

0736 PM     HAIL             MONTOUR FALLS           42.35N  76.85W
05/03/2012  E0.88 INCH       SCHUYLER           NY   PUBLIC

0742 PM     HAIL             HORSEHEADS              42.17N  76.83W
05/03/2012  M0.75 INCH       CHEMUNG            NY   TRAINED SPOTTER

0747 PM     HAIL             NEWFIELD                42.37N  76.58W
05/03/2012  E2.75 INCH       TOMPKINS           NY   PUBLIC

0749 PM     HAIL             1 W ITHACA              42.44N  76.52W
05/03/2012  M1.25 INCH       TOMPKINS           NY   TRAINED SPOTTER

0750 PM     HAIL             2 SSW ITHACA            42.42N  76.52W
05/03/2012  M2.00 INCH       TOMPKINS           NY   PUBLIC

0758 PM     HAIL             NEWFIELD                42.37N  76.58W
05/03/2012  M1.00 INCH       TOMPKINS           NY   TRAINED SPOTTER

0759 PM     HAIL             NEWFIELD                42.37N  76.58W
05/03/2012  M1.25 INCH       TOMPKINS           NY   PUBLIC

0805 PM     HAIL             ITHACA                  42.44N  76.50W
05/03/2012  M1.00 INCH       TOMPKINS           NY   PUBLIC

0809 PM     HAIL             ITHACA                  42.44N  76.50W
05/03/2012  M1.00 INCH       TOMPKINS           NY   PUBLIC

0811 PM     HAIL             ITHACA                  42.44N  76.50W
05/03/2012  M0.75 INCH       TOMPKINS           NY   PUBLIC

0814 PM     HAIL             ITHACA                  42.44N  76.50W
05/03/2012  E1.75 INCH       TOMPKINS           NY   PUBLIC

0836 PM     HAIL             RICHFORD                42.35N  76.20W
05/03/2012  M1.00 INCH       TIOGA              NY   PUBLIC

0838 PM     HAIL             HORNELL                 42.32N  77.66W
05/03/2012  E1.00 INCH       STEUBEN            NY   PUBLIC

0850 PM     HAIL             AVOCA                   42.41N  77.42W
05/03/2012  M0.88 INCH       STEUBEN            NY   PUBLIC

0856 PM     HAIL             AVOCA                   42.41N  77.42W
05/03/2012  M1.25 INCH       STEUBEN            NY   PUBLIC

0956 PM     HAIL             PENN YAN                42.66N  77.05W
05/03/2012  M0.75 INCH       YATES              NY   TRAINED SPOTTER

&&

EMG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:06 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga, Tompkins54 min
May 3, 8:40 PM EDTSevere Thunderstorm WarningBGMSteuben, Yates50 min
May 3, 9:51 PM EDTSevere Thunderstorm WarningBGMCayuga, Schuyler, Seneca, Steuben, Tompkins, Yates39 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.